Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 13, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 27, 2025, 1:29 AM PDT. It took effect at Mar 28, 2025, 3:00 AM PDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2025, 1:29 AM PDT (08:29 UTC)
- In effect from
- Mar 28, 2025, 3:00 AM PDT
- Expired
- Mar 29, 2025, 11:00 AM PDT
- In force
- 32 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
951 WHUS76 KSGX 270829 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 129 AM PDT Thu Mar 27 2025 PZZ745-272200- /O.NEW.KSGX.SC.Y.0013.250328T1200Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 129 AM PDT Thu Mar 27 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...Seas 6 to 11 feet with short periods of 7 to 9 seconds. Wind gusts up to 25 knots, especially near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 5 AM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak Friday night into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
515 WHUS76 KSGX 272019 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 119 PM PDT Thu Mar 27 2025 PZZ745-280430- /O.CON.KSGX.SC.Y.0013.250328T1200Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 119 PM PDT Thu Mar 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 9 seconds. Wind gusts up to 25 knots, especially near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 5 AM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak Friday night into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
147 WHUS76 KSGX 280225 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 725 PM PDT Thu Mar 27 2025 PZZ745-281230- /O.CON.KSGX.SC.Y.0013.250328T1200Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 725 PM PDT Thu Mar 27 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM PDT SATURDAY... * WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 9 seconds. Wind gusts up to 25 knots, especially near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 5 AM Friday to 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak Friday night into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
398 WHUS76 KSGX 280800 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 100 AM PDT Fri Mar 28 2025 PZZ745-281600- /O.EXT.KSGX.SC.Y.0013.250328T1000Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 100 AM PDT Fri Mar 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM PDT THIS MORNING UNTIL 5 AM PDT SATURDAY... * WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 9 seconds. Wind gusts up to 25 knots, especially near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 3 AM PDT this morning until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak tonight into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
885 WHUS76 KSGX 280812 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 112 AM PDT Fri Mar 28 2025 PZZ745-282245- /O.CON.KSGX.SC.Y.0013.250328T1000Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 112 AM PDT Fri Mar 28 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM PDT THIS MORNING UNTIL 5 AM PDT SATURDAY... * WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 9 seconds. Wind gusts up to 25 knots, especially near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...From 3 AM PDT this morning until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak tonight into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
615 WHUS76 KSGX 282017 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 117 PM PDT Fri Mar 28 2025 PZZ745-290430- /O.CON.KSGX.SC.Y.0013.000000T0000Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 117 PM PDT Fri Mar 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Seas 6 to 11 feet with occasional short periods of 7 to 9 seconds. Wind gusts up to 25 knots, especially near San Clemente Island. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...In effect until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak tonight into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
480 WHUS76 KSGX 290436 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 936 PM PDT Fri Mar 28 2025 PZZ745-291200- /O.CON.KSGX.SC.Y.0013.000000T0000Z-250329T1200Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 936 PM PDT Fri Mar 28 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 10 ft. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds peak tonight into early Saturday morning. Seas slowly diminish through the day Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
737 WHUS76 KSGX 290836 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 136 AM PDT Sat Mar 29 2025 PZZ745-291800- /O.EXT.KSGX.SC.Y.0013.000000T0000Z-250329T1800Z/ Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island- 136 AM PDT Sat Mar 29 2025 ...SMALL CRAFT ADVISORY NOW THROUGH 11 AM PDT THIS MORNING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 11 ft. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 10 to 60 nm out including San Clemente Island. * WHEN...Until 11 AM PDT today. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strong winds and steep seas continue overnight, diminishing slowly throughout the day today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 9:01 PM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Mar 26, 9:01 PM PDT, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service San Diego CA 901 PM PDT Wed Mar 26 2025 .SYNOPSIS... Cool with a deep marine and patchy drizzle at times through the weekend. There will be gusty west winds for Thursday afternoon through late Friday night with the stronger gusts for the mountains and deserts mostly 45 to 55 mph. Cooler than average conditions will continue into next week with chances for precipitation increasing to around 50 percent late next Wednesday and Thursday Thursday. Confidence is lower with the timing and potential amounts. Daily chances for one inch or more of rainfall are 20 percent or less for the typically wetter locations. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Evening update... Marine layer low clouds never left today and even remain socked in through the mountain passes. The 00Z KNKX sounding shows a marine inversion based near 3700 ft MSL with a saturated layer around 1600 ft thick. Patchy light drizzle could occur again tonight from the deep marine layer, though the potential for any accumulating precipitation is less than 5% as we lose large-scale lift from the departing short wave trough and weak transitory ridging begins move in from the west. HREF shows better much better clearing on Thursday, which might actually allow for some warming west of the mountains despite another short wave trough rotating into the West Coast. Previous discussion... The major shortwave trough will begin to deepen and allow for stronger and gusty winds to pick up ahead of it for the mountains and deserts. There could also be areas of blowing dust/sand possible within the Coachella Valley. For this reason, the Air Quality Alert is in effect through Noon on Friday, and may need to be extended depending on the winds. The pattern will remain unchanged through the weekend with the longwave trough upstream over the northwestern region. It will become more zonal going into the early part of next week, which will allow for cooler temperatures to stay locked in over the region and the higher terrain and deserts (basically for the areas prone to increased wind flow, such as mountain canyons and passes) pretty much each day. There will also be the tail end of a system moving through by later in the weekend which will pass through the CWA, and may allow for a few light showers on Sunday evening as it passes through. Otherwise, the main takeaway will be cooler (more seasonal) temperatures, mostly cloudy to overcast skies for the coastal and inland areas, as well as elevated winds for the mountains and deserts, will continue to be the story through the early part of next week. && .AVIATION... 270315Z...Coast/Valleys/Foothills...Low clouds will persist across the coastal basin. Bases vary between 2500-3500 feet MSL with tops to 4500 feet, but are expected to lower below 3000 ft MSL early Thu morning. Vis reduced 3-5SM over higher terrain inland, with partial obscurations of 0-2SM in foothills. Scatter out Thursday likely to be only partial after 18Z, especially for coastal areas. Low clouds becoming widespread and spreading through most of the coastal basin again after 00Z Fri, bases 2000-3000 ft MSL. Higher Mountains/Deserts...SCT high clouds above 20000 feet MSL. Westerly winds over the ridges over night will strengthen again and spread through the lee slopes into deserts after 19Z Thu, with gusts 30-50 kts. Areas of moderate up/downdrafts in lee of mountains. && .MARINE... Northwest winds strengthen Friday morning in the outer coastal waters, gusting to 25 knots Friday afternoon into Saturday morning, strongest near San Clemente Island. Choppy seas and hazardous boating conditions are likely. Otherwise, no hazardous marine conditions are expected before and after that period. && .BEACHES... Elevated surf 4-6 feet, with local sets to 8 feet on west-facing beaches, and high rip current risk expected Friday and Saturday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...SS/Stewey AVIATION/MARINE/BEACHES...CSP
Nearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.